[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1982

Soft Nails After Treatment With Aromatic Retinoids

Author Affiliations

Copenhagen

Arch Dermatol. 1982;118(8):535-536. doi:10.1001/archderm.1982.01650200003002
Abstract

To the Editor.—  Cheilitis and hair loss are the most frequent mucocutaneous side effects after treatment with the new oral retinoids.1 Paronychia and thinning and splitting of the nails have also been reported. I have seen a peculiar abnormality of the nails in a patient treated with the aromatic retinoid, etretinate for two months.

Report of a Case.—  A 62-year-old man, who had had psoriasis since the age of 18 years, had been treated with 25 mg of oral etretinate, an aromatic retinoid, three times daily for the previous two months. Since the treatment did not control his disease adequately, the patient was admitted to the hospital. On physical examination, there were extensive psoriatic lesions, especially onFingernails with soft, depressed, proximal zone. the lower part of the trunk and extremities, thinning of the hair, and a moderate cheilitis. All of the nails showed a soft, depressed, proximal zone

First Page Preview View Large
First page PDF preview
First page PDF preview
×